Iowa, 2022

Tornadoes and Flood in Iowa, April 12 to 13, 2022

April 12 to 13, 2022 · NWS DMX · 41 events in 12 counties and zones

Initial storms developed within the warm sector of a surface low that tracked northwest of the area, followed by a strong cold front with associated dry line that produced a quasi-linear (QLCS) storm mode later in the evening. Several tornadoes occurred across western into northern Iowa.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
$520,000
Crop damage
None recorded
Events
41

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DMX wrote it up.

Initial storms developed within the warm sector of a surface low that tracked northwest of the area, followed by a strong cold front with associated dry line that produced a quasi-linear (QLCS) storm mode later in the evening. Several tornadoes occurred across western into northern Iowa. Initially the tornadoes were associated with supercell storms, however later storms produced QLCS tornadoes as it raced east northeast across the state. In addition to the tornadoes, hail up to tennis ball size occurred with initial super cells. The later QLCS produced hail up to golf ball sized along with damaging wind gusts over 70 mph at times.

Additionally, total rainfall in excess of 2 to 4 inches fell in a swath across areas that dealt with the severe thunderstorm and tornado warnings earlier in the event. While no flash flooding was experienced, rainfall in the Winnebago River basin above Mason City resulted in minor river flooding on April 13th, exceeding minor flood stage in the morning and receding below flood stage that evening.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before the first event at Apr 12, 2:10 PM CST, 2 hours 7 minutes earlier.

Area forecast discussion, Apr 12, 2:10 PM CST, 2 hours 7 minutes before
Area Forecast Discussion
National Weather Service Des Moines IA
310 PM CDT Tue Apr 12 2022

.SHORT TERM.../Tonight through Wednesday Night/
Issued at 311 PM CDT Tue Apr 12 2022

Forecast Impacts for the week:

...Moderate Risk into Tonight
...Cooler Weather Returns
...Chances for Rain/Snow return into the weekend

Confidence Short Term: Medium to High

Overall the evolution of the system in both a synoptic and mesoscale
space is still on track.  The big question that is becoming a bit
more clear is the northern location of the warm front around
initiation time. Previous model runs have placed the front/triple
point across far northwest Iowa (specifically the HRRR/GFS) as
compared to the Euro. Today the HRRR is farther south with the
boundary near 23z to 01z while the GFS is still closer to its
previous forecast and farther north. At 19z, the boundary is just
entering SW Iowa with a large shield of stratus and now elevated
convection over Iowa into MN with the stronger storms into southern
MN. Recent HRRR runs have shown that any stronger convection that
may develop over the north is now more focused nearer the US20
corridor, rather than the IA MN border. With that in mind, the
current moderate risk for that portion of the forecast appears well
placed and the westward extension back into west Iowa remains for
the area of secondary development expected along the dry line in the
evening from 01 to 02z across the west. Without going into great
detail, forcing and shear parameter space is is on the middle to
high end of the spectrum. With SBCAPE over 3200 j/kg into the early
evening along the retreating warm front and 0-1km SRH over 300 to
500 m2/s2 and long hodographs, there remains a potential for
discrete supercells and a strong and relatively longer lived tornado
or two in that area. If storms develop slightly north of the warm
front, then a large hail threat would likely dominate the mode. Any
supercells that develop will move northeast/east with time along or
near the warm front. As the dry line now in central Nebraska will
edge east and fire off a line of storms into our west by 01z. The
line of storms is anticipated to strengthen quickly to severe levels
and then slowly weaken as it moves toward the I35 corridor in
central and southern Iowa.  These storms later in the evening will
have a somewhat less potential to be tornadic, but a severe wind
threat and hail threat will continue. The northern portion of the
line may have an opportunity to tap into the strong 0-3km shear and
continue to have a tornado threat through at least the early morning
hours. This area would more likely be along and north of US20. As
the synoptic low drives northeast, a weaker surge of west northwest
winds will move over the region tomorrow with colder air. Lows
tonight will drop to the mid 30s west to the lower 50s east.  Highs
tomorrow will be in the 40s to around 50.

&&

.LONG TERM.../Thursday through Tuesday/
Issued at 311 PM CDT Tue Apr 12 2022

Confidence: Medium

The remainder of the forecast will be dominated by dry weather
through Saturday with a chance of rain and snow Sunday. We continue
with northwest flow and cool weather into the remainder of the
extended with little warming. Highs will remain in the 40s and 50s
with cool April highs during the remainder of the forecast.

&&

.AVIATION.../For the 18Z TAFS through 18Z Wednesday afternoon/
Issued at 1250 PM CDT Tue Apr 12 2022

Main concern will be storms and wind. Winds have increased ahead
of the main push of warm air and stronger gusts will continue
through 19-20z north. Elevated storms firing now in far northern
Iowa affecting mainly MCW and soon ALO with mainly gusty winds and
possible hail. Weak showers in the south at DSM lifting north.
Still some uncertainty about first batch of severe storms north
this evening, but timing would be 22z-00z initiation for FOD and
MCW while the main line in western Iowa will fire later between 00
and 02z, then transversing east through the night. Impacts from
the second line may be limited to areas west of I35...though a
smaller corridor or higher impact conditions may still ride
across northern Iowa. With conditional development still in play,
will update discussion as needed. /rev

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...REV
LONG TERM...REV
AVIATION...REV
Hazardous weather outlook, Apr 12, 2:09 PM CST, 2 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Des Moines IA
309 PM CDT Tue Apr 12 2022

IAZ004>007-015>017-023>025-033>035-044>046-057-058-070-071-081-
092-132015-
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Pocahontas-Humboldt-Wright-Sac-Calhoun-Webster-Crawford-Carroll-
Greene-Audubon-Guthrie-Cass-Adair-Adams-Taylor-
309 PM CDT Tue Apr 12 2022

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...This afternoon and tonight

Thunderstorms are expected to develop over western Iowa late this
afternoon and into the evening. Severe storms will be possible
with the potential for a few tornadoes, large hail to the size of
golf balls or larger and damaging wind gusts.

Gusty winds are expected this morning with a few gusts over 40 mph
possible.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Strong and gusty winds are expected again by Wednesday night and
Thursday. Gusts in excess of 40 to 50 mph at times are possible,
especially across northern Iowa.

.SPOTTER INFORMATION STATEMENT...

Spotters may be needed mainly this evening.

IAZ026>028-036>039-047>050-059>062-072>075-082>086-093>097-132015-
Franklin-Butler-Bremer-Hamilton-Hardin-Grundy-Black Hawk-Boone-
Story-Marshall-Tama-Dallas-Polk-Jasper-Poweshiek-Madison-Warren-
Marion-Mahaska-Union-Clarke-Lucas-Monroe-Wapello-Ringgold-Decatur-
Wayne-Appanoose-Davis-
309 PM CDT Tue Apr 12 2022

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...This afternoon and tonight

Thunderstorms are expected to develop over western Iowa late this
afternoon and into the evening. These storms are expected to reach
the Interstate 35 corridor late this evening and overnight. A few
of these storms may be severe with damaging wind gusts and
isolated tornadoes the primary threats. Quarter sized hail may
also occur. At this time, the more significant severe weather is
expected west of this area.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Strong and gusty winds are expected again by Wednesday night and
Thursday. Gusts in excess of 40 to 50 mph at times are possible,
especially across northern Iowa.

.SPOTTER INFORMATION STATEMENT...

Spotters may be needed tonight.

In the hours before

Local storm report, Apr 12, 10:58 AM CST, 5 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1158 AM CDT TUE APR 12 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1101 AM     NON-TSTM WND GST 2 WNW GRUVER            43.40N 94.75W
04/12/2022  M58 MPH          EMMET              IA   ASOS

            ASOS STATION KEST ESTHERVILLE AIRPORT.

&&
Special weather statement, Apr 12, 3:00 PM CST, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Des Moines IA
400 PM CDT Tue Apr 12 2022

IAZ061-062-074-075-084-085-130000-
Jasper-Poweshiek-Marion-Mahaska-Lucas-Monroe-
Including the cities of Newton, Grinnell, Pella, Knoxville,
Oskaloosa, Chariton, and Albia
400 PM CDT Tue Apr 12 2022

...Strong Southeast Winds Developing...

Winds are increasing ahead of a warm front moving into southern
Iowa this afternoon. Expect winds of 30 to 45 mph at times for the
next several hours. High profile vehicles may experience some
problems holding the lane on area highways and interstates.
Please use caution while driving this afternoon and secure any
loose objects.

IAZ044>048-057>060-070>073-081>083-092>094-130000-
Crawford-Carroll-Greene-Boone-Story-Audubon-Guthrie-Dallas-Polk-
Cass-Adair-Madison-Warren-Adams-Union-Clarke-Taylor-Ringgold-
Decatur-
Including the cities of Denison, Carroll, Jefferson, Boone, Ames,
Audubon, Exira, Guthrie Center, Panora, Bayard, Casey, Perry,
Waukee, Adel, Des Moines, Atlantic, Greenfield, Stuart, Adair,
Fontanelle, Winterset, Earlham, Indianola, Norwalk, Carlisle,
Corning, Creston, Osceola, Bedford, Lenox, New Market, Mount Ayr,
Lamoni, and Leon
400 PM CDT Tue Apr 12 2022

...Strong South Winds Developing This Afternoon...

Stronger south winds are near and along a warm front moving into
southern Iowa this afternoon. Expect winds of 30 to 45 mph with
occasional higher gusts at times for the next several hours. High
profile vehicles may experience some problems holding the lane on
area highways and interstates. Please use caution while driving
this afternoon and secure any loose objects.

REV

The radar

The Des Moines radar (KDMX), 123 km away, was scanning. The volume nearest the first event began at 22:16 UTC.

Open the radar archive at this moment

Event by event

25 hail, 9 thunderstorm wind, 6 tornado, 1 flood. Local standard time, as filed.

Hail, Sac

When
April 12, 4:17 PM CST
Where
Sac County, 0.69 mi N of Lytton
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
42.440, -94.870

Mostly penny to nickel sized hail with some quarter sized hail mixed in.

Hail, Pocahontas

When
April 12, 4:29 PM CST
Where
Pocahontas County, 0.86 mi NW of Fonda
Measured
1 in hail
Reported by
Public
Coordinates
42.590, -94.840

Public report of dime and quarter sized hail.

Hail, Pocahontas

When
April 12, 4:30 PM CST
Where
Pocahontas County, 4.23 mi E of Fonda
Measured
1 in hail
Reported by
Public
Coordinates
42.584, -94.747

Report of quarter sized hail via social media.

Hail, Pocahontas

When
April 12, 4:48 PM CST
Where
Pocahontas County, 4.96 mi NE of Fonda
Measured
1 in hail
Reported by
Public
Coordinates
42.630, -94.760

Quarter sized hail report via mping.

Hail, Pocahontas

When
April 12, 4:52 PM CST
Where
Pocahontas County, 0.86 mi NW of Pocahontas
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
42.740, -94.680

Trained spotter reported penny and quarter sized hail.

Hail, Emmet

When
April 12, 4:56 PM CST
Where
Emmet County, 0.5 mi E of Wellingford
Measured
1.5 in hail
Reported by
Public
Coordinates
43.320, -94.790

Public report of ping pong ball sized hail. Delayed report. Time estimated via radar.

Tornado, Pocahontas

When
April 12, 5:15 PM CST to 5:33 PM CST
Where
Pocahontas County, 3.15 mi ENE of Palmer to 5.08 mi SSE of Rolfe
Rating
EF2
Path length
7.17 mi
Path width
450 yd
Injuries
1 direct, 0 indirect
Property damage
$150,000
Reported by
NWS Storm Survey
Coordinates
42.649, -94.544

Tornado developed a few miles east northeast of Palmer and moved northeast to north for the entire path. The tornado destroyed a farm buildings and also snapped several power poles producing the EF2 rating. Otherwise, much of the path was in rural cropland with a large dust cloud enveloping the tornado for much of its life.

Tornado, Humboldt

When
April 12, 5:28 PM CST to 5:37 PM CST
Where
Humboldt County, 0.35 mi SW of Unique to 1.65 mi S of Rutland
Rating
EF1
Path length
3.34 mi
Path width
300 yd
Property damage
$100,000
Reported by
NWS Storm Survey
Coordinates
42.716, -94.354

This tornado had an unusual path with a fishhook shaped track. The tornado started to the northwest just south of 230th Street between Elm and Florida Avenues. The tornado produced EF1 damage at a farmstead on the south side of 230th street, mostly to trees. The tornado began to loop northward along Elm Avenue producing damage at a couple of farms. The tornado continued to curve toward the northeast and eventually an east northeast heading ending a little over a mile southwest of Rutland, IA.

Hail, Pocahontas

When
April 12, 5:29 PM CST
Where
Pocahontas County, 4.12 mi SE of Rolfe
Measured
2.5 in hail
Reported by
Broadcast Media
Coordinates
42.775, -94.468

Broadcast media reported 2.5 inch hail northwest of Gilmore City.

Hail, Pocahontas

When
April 12, 5:29 PM CST
Where
Pocahontas County, 3.45 mi SE of Rolfe
Measured
2.5 in hail
Reported by
Public
Coordinates
42.780, -94.479

Public report of 2.5 inch hail northwest of Gilmore City.

Tornado, Humboldt

When
April 12, 5:39 PM CST to 5:50 PM CST
Where
Humboldt County, 2.25 mi NW of Rutland to 1.53 mi S of Bode
Rating
EF2
Path length
4.85 mi
Path width
250 yd
Property damage
$75,000
Reported by
NWS Storm Survey
Coordinates
42.791, -94.334

This tornado also had a fishhook shape with the initial touchdown captured on video providing evidence of its northwest heading. This occurred just north of 180th Street west of Georgia Avenue. The tornado had more of a north heading upon crossing 170th Street and impacted a couple of farmstead, producing EF1 damage. The tornado continued to curve counter-clockwise eventually reaching a northeast heading. Upon crossing Iowa Avenue just north of 145th Street, numerous sizeable power poles were snapped with EF2 damage occurring. The tornado diminished about one and a quarter mile southeast of Bode, IA.

Hail, Pocahontas

When
April 12, 5:41 PM CST
Where
Pocahontas County, 6.92 mi SSE of Rolfe
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
42.730, -94.460

Trained spotter reported half dollar sized hail.

Hail, Humboldt

When
April 12, 5:50 PM CST
Where
Humboldt County, 0.51 mi W of Bode
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
42.870, -94.290

Penny to quarter sized hail.

Hail, Humboldt

When
April 12, 5:52 PM CST
Where
Humboldt County, 1.47 mi NNE of Bode
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
42.890, -94.270

Public report of dimes sized hail increasing to quarter sized.

Thunderstorm Wind, Kossuth

When
April 12, 6:15 PM CST
Where
Kossuth County, 0.69 mi N of Algona Muni Arpt
Measured
63 kt (72 mph) measured gust
Reported by
AWOS
Coordinates
43.080, -94.270

Gust measured by algona AWOS.

Hail, Kossuth

When
April 12, 6:27 PM CST
Where
Kossuth County, 0.69 mi N of Algona
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
43.080, -94.230

Mostly penny sized hail with sporadic half dollar sized hail.

Thunderstorm Wind, Kossuth

When
April 12, 6:28 PM CST
Where
Kossuth County, 2.02 mi E of Hanna
Measured
52 kt (60 mph) measured gust
Reported by
Mesonet
Coordinates
42.950, -93.980

Personal weather station recorded a 60 mph gust.

Hail, Kossuth

When
April 12, 6:30 PM CST
Where
Kossuth County, 0.69 mi N of Algona
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
43.080, -94.230

Trained spotter reported golf ball sized hail.

Tornado, Hancock

When
April 12, 6:33 PM CST to 6:36 PM CST
Where
Hancock County, 1.87 mi W of Kanawha to 1.08 mi NNW of Kanawha
Rating
EF0
Path length
1.65 mi
Path width
100 yd
Property damage
$20,000
Reported by
NWS Storm Survey
Coordinates
42.933, -93.817

The tornado developed just west of Iowa Avenue south of 120th Street west of Kanawha and immediately produced minor damage to outbuildings. The tornado continued east northeast and grazed the northwest edge of Kanawha with tree branches downed along with minor damage to a few houses, mainly from missing shingles. The tornado dissipated not far northeast of the town.

Hail, Hancock

When
April 12, 6:37 PM CST
Where
Hancock County, 0.51 mi W of Kanawha
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
42.930, -93.790

Law enforcement reported golf ball sized hail. Time estimated via radar.

Hail, Palo Alto

When
April 12, 6:38 PM CST
Where
Palo Alto County, 7.7 mi NE of Fairville
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
43.223, -94.365

Law enforcement reported quarter sized hail.

Hail, Hancock

When
April 12, 6:50 PM CST
Where
Hancock County, 1.01 mi E of Britt
Measured
1 in hail
Reported by
Public
Coordinates
43.100, -93.800

Public report of quarter sized hail.

Thunderstorm Wind, Hancock

When
April 12, 6:51 PM CST
Where
Hancock County, 0.51 mi W of Kanawha
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
42.930, -93.790

Law enforcement reports trees down in Kanawha. Time estimated via radar.

Hail, Kossuth

When
April 12, 6:52 PM CST
Where
Kossuth County, 2.07 mi N of Bancroft
Measured
2 in hail
Reported by
Public
Coordinates
43.310, -94.220

Spotter reported hail half dollar to 2 inches.

Hail, Hancock

When
April 12, 7:00 PM CST
Where
Hancock County, 1.01 mi E of Garner
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
43.100, -93.600

Law enforcement reported golf ball sized hail.

Hail, Cerro Gordo

When
April 12, 7:11 PM CST
Where
Cerro Gordo County, 1.01 mi E of Ventura
Measured
1 in hail
Reported by
Public
Coordinates
43.130, -93.460

Public report of quarter sized hail.

Hail, Hancock

When
April 12, 7:36 PM CST
Where
Hancock County, 3.97 mi N of Kanawha
Measured
1.75 in hail
Reported by
Public
Coordinates
42.986, -93.794

Public report of golf ball sized hail.

Hail, Hancock

When
April 12, 7:36 PM CST
Where
Hancock County, 2.71 mi NNW of Kanawha
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
42.968, -93.793

Law enforcement reported golf ball sized hail.

Hail, Kossuth

When
April 12, 7:40 PM CST
Where
Kossuth County, 1.67 mi W of Gerled
Measured
1.5 in hail
Reported by
Law Enforcement
Coordinates
43.381, -94.213

Law enforcement reported ping pong ball sized hail.

Hail, Cerro Gordo

When
April 12, 7:50 PM CST
Where
Cerro Gordo County, 1.38 mi N of Mason City
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
43.170, -93.200

Trained spotter reported quarter sized hail.

Thunderstorm Wind, Cerro Gordo

When
April 12, 7:54 PM CST
Where
Cerro Gordo County, 2.44 mi NE of Portland
Measured
54 kt (62 mph) estimated gust
Reported by
Public
Coordinates
43.150, -93.090

Small outbuilding and large tree knocked over from the inflow into the storm at this location.

Hail, Worth

When
April 12, 8:11 PM CST
Where
Worth County, 1.74 mi N of Grafton
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
43.355, -93.069

Trained spotter reported quarter sized hail.

Hail, Cerro Gordo

When
April 12, 8:23 PM CST
Where
Cerro Gordo County, 3.33 mi WNW of Burchinal
Measured
1 in hail
Reported by
Public
Coordinates
43.090, -93.340

Mping report of quarter sized hail.

Thunderstorm Wind, Carroll

When
April 12, 8:28 PM CST
Where
Carroll County, 0.51 mi E of Carroll
Measured
61 kt (70 mph) measured gust
Reported by
AWOS
Coordinates
42.070, -94.870

Carroll AWOS gusted to 70 mph.

Thunderstorm Wind, Wright

When
April 12, 9:14 PM CST
Where
Wright County, 0.51 mi W of Woolstock
Measured
65 kt (75 mph) measured gust
Reported by
Public
Coordinates
42.570, -93.860

Personal weather station sustained at 54 mph and gusted to 75 mph.

Thunderstorm Wind, Hamilton

When
April 12, 9:20 PM CST
Where
Hamilton County, 0.69 mi N of Webster City Arpt
Measured
58 kt (67 mph) measured gust
Reported by
AWOS
Coordinates
42.440, -93.870

Peak gust reported at Webster City Municipal Airport.

Thunderstorm Wind, Wright

When
April 12, 9:23 PM CST
Where
Wright County, Clarion
Measured
53 kt (61 mph) measured gust
Reported by
AWOS
Coordinates
42.730, -93.730

Peak gust at Clarion.

Thunderstorm Wind, Cerro Gordo

When
April 12, 9:24 PM CST
Where
Cerro Gordo County, 2.13 mi ESE of Burchinal
Measured
54 kt (62 mph) measured gust
Reported by
Public
Coordinates
43.060, -93.240

Personal weather station gusted to 62 mph.

Tornado, Cerro Gordo

When
April 12, 9:26 PM CST to 9:32 PM CST
Where
Cerro Gordo County, 1.82 mi SE of Clear Lake Jct to 1.87 mi NNW of Portland
Rating
EF1
Path length
4.49 mi
Path width
100 yd
Property damage
$125,000
Reported by
NWS Storm Survey
Coordinates
43.111, -93.204

This QLCS tornado developed to the southwest of the intersection of 43rd Street SW and South Federal Avenue. The tornado crossed Federal Avenue and produced EF1 damage to several commercial buildings on the east side of the road. The tornado continued northeast and damaged another commercial building along 245th Street near the Union Pacific railroad. Additional damage occurred to trees along S Kentucky Avenue and eventually near 4th Street SE near Yorktown Pike. The tornado lifted before encountering Buena Vista University - Mason City Campus.

Tornado, Worth

When
April 12, 9:34 PM CST to 9:36 PM CST
Where
Worth County, 3.48 mi S of Grafton to 3.05 mi SSE of Grafton
Rating
EF1
Path length
1.19 mi
Path width
70 yd
Property damage
$50,000
Reported by
Emergency Manager
Coordinates
43.280, -93.067

Tornado developed south of Highway 9 and west of Warbler Avenue and moved northeast. The tornado encountered a farmstead on the south side of Highway 9 producing EF1 damage to trees and an outbuilding. The tornado continued northeast and remained in rural farmland the rest of its path.

Flood, Cerro Gordo

When
April 13, 5:15 AM CST to 6:45 PM CST
Where
Cerro Gordo County, 6.29 mi NW of Freeman to 5.59 mi NNW of Clear Lake Lake
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
43.290, -93.280

River entered flood state at 515am LST on the 13th of April, crested at 10.91 ft at 745am LST on April 13th, and fell below flood stage at 645pm LST on April 13th.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Iowa in 2022Every state in 2022This day in weather historyThe tornado archive for Iowa, 2022Warnings in Iowa, April 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1021410, 1021412, 1021411, 1021413, 1021414, 1021420, 1016432, 1016434, 1021417, 1021418, 1016445, 1021416, 1021422, 1021423, 1021425, 1021426, 1021428, 1021431, 1016456, 1021432, 1021429, 1021437, 1021434, 1021436, 1021435, 1021438, 1021439, 1021441, 1021442, 1021443, 1021444, 1021445, 1021446, 1021447, 1021451, 1021448, 1021449, 1021450, 1016480, 1016487, and more.